Dog Site - Dog Stuff
Dog Forum | Dog Pictures

Go Back   Chazhound Dog Forum > Dog Discussions and Dog Talk Forums > Dog Health Care


Reply
 
Thread Tools Display Modes
  #1  
Old 01-02-2013, 09:02 PM
mkj2013's Avatar
mkj2013 mkj2013 is offline
Big Dog
 
Join Date: Mar 2012
Posts: 161
Exclamation Serious Nausea

Addie has to be on Chloramphenicol for two months because of her MRSA, we started about 10 days ago.

She had been alright with it, but the past few days she can hardly tolerate anything. She's been vomiting multiple times a day. She'll scarf her breakfast down, and her 2pm snack, but usually by dinner time she can't even look at her food and she starts shaking. She'll shake for about 15 minutes and then throw up. I'm wondering what I can give her to settle her stomach. She's coming with me to work tomorrow to talk to my vet and see what he says, but I always like getting y'alls opinion and doing my own homework too.

Here's her schedule, oh and she's on a strict Z/D diet now too (I'm not thrilled but I'm willing to give it a go..)
7AM- 1 cup food, Pepcid pill, Chloramphenicol, Probiotic pill
2PM- 1/2 cup food, Chloramphenicol
7PM- 1 cup food, Pepcid pill, Probiotic pill
10PM- 1/2 cup food, Chloramphenicol

We've been out of town for the past 10 days, so she has been stressed and a little anxious. As of last night she threw up before we came back, was fine once we were home and super excited this morning and all day. I thought she was back to normal but dinner time she started shaking and vomiting again.
__________________
Reply With Quote
  #2  
Old 01-02-2013, 09:46 PM
Saeleofu Saeleofu is offline
Top Dog
 
Join Date: Oct 2009
Posts: 9,036
Default

I think going to the vet is a good call. For now, I'd hold off on giving her anything (including the antibiotic) so her stomach can get a break.

Also, I do hope you're being very careful handling the chloramphenicol yourself. It has some nasty, nasty side effects in people even just exposed to it through handling. That's one of the major reasons I chose not to use it on Gavroche (the options for his UTI were Baytril chloramphenicol, and something else with a crapton of side effects).

I hope Addie feels better soon!
Reply With Quote
  #3  
Old 01-02-2013, 11:46 PM
mkj2013's Avatar
mkj2013 mkj2013 is offline
Big Dog
 
Join Date: Mar 2012
Posts: 161
Default

I haven't been warned about human side effects, I've been touching them to pill her because she can't have treats or anything with it. I guess I need to go research that now:/ thank you!
__________________
Reply With Quote
  #4  
Old 01-03-2013, 01:02 AM
Saeleofu Saeleofu is offline
Top Dog
 
Join Date: Oct 2009
Posts: 9,036
Default

Quote:
Originally Posted by mkj2013 View Post
I haven't been warned about human side effects, I've been touching them to pill her because she can't have treats or anything with it. I guess I need to go research that now:/ thank you!
Your vet didn't warn you at all? Aplastic anemia is the big one to worry about. It can also cause bone marrow suppression.
Reply With Quote
  #5  
Old 01-03-2013, 03:53 PM
~WelshStump~'s Avatar
~WelshStump~ ~WelshStump~ is offline
Top Dog
 
Join Date: Jan 2012
Posts: 835
Default

Have you tried a prescription strength (not sure what else to call them? They're stronger than OTC formulas) Probiotic or digestive enzymes? Being on a strong or long term antibiotic will destroy the natural flora in their digestive track, they need it to maintain their system or, well this happens. I would ask if your vet has something along those lines.
__________________
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 12:59 AM.


1997-2013 Chazhound Dog Site